Medical Questions > Womens Health > Birth Control Forum

Loestrin 24 Fe- Break Through Bleeding then Missed Period!?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I have been taking Loestrin 24 Fe for about a year and a half now. When I first began taking the pills I have break through bleeding but It never really botherd me. It came and when from month to month no big deal cause I always got my period, even if it was very light. I have read that it is common of the pill to skip periods completely, no problem. I ALWAYS ALWYAS take my pills! Everyday! I hav never missed a single one In the year and a half I have been on it. Well... this past month I had some break through bleeding, Im not gonna call it spotting beacause I feel it was a little heavier than spotting... any way it started out as brown, then brown fleshy chunks (I know this is gross sorry) then it was red blood toward the end (this happend on my sendcon/third week of active white pills. Well I started taking my brown placebo pills on tuesday and Its Saturday and NO PERIOD:( Idk what to think, I hope it doesnt mean pregnancy.... I mean I have never missed a pill or a period. I know missed periods on this pill are common but I have heard spotting is a sign of pregnancy?Sad I didnt think anything of the spotting at first because It has happened before and when I started the spotting/breakthrough bleding I had just had a period like a week before... I dont think you can get pregnant that fast? Im concerned and nervous and scared!Sad Please Please help:(
Did you find this post helpful?
|

User Profile
replied October 31st, 2011
Hi,
Welcome to ehealthforum,
The spotting/brown discharge could be due to breakthrough bleeding (a common side effect of prolonged hormonal pill use). If you are regular in taking your birth control pills at scheduled time daily, you should continue to have the protection. Continue to be regular with taking your birth control. Wait and watch for your periods. If you do not get your periods within 10 days of expected period dates, or if you get abnormal periods, or if you develop symptoms suggestive of pregnancy, you should consider visiting your gynecologist for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Take adequate rest. Drink plenty of water. Maintain healthy diet. If you suspect pregnancy or if pregnancy gets confirmed, stop the birth control use.
Take care.



|
Did you find this post helpful?

replied December 26th, 2011
I started my first pills for the first time on december 1
then on the 4th day I started to have bleeding until I started the first brown pill It became very light then on next day after the 1st brown pill I started to have a light mild cramp and dark red bleeding what is this period or break through bleeding ?
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.